advertisement
Home » Ask the Therapist » Early Death & Other Bad Side Effects of Quetiapine

Early Death & Other Bad Side Effects of Quetiapine

Asked by on with 1 answer:

Being in a married relationship, after a few years it became apparent my past life traumas, trouble sleeping and anger issues caused me to seek treatment. I was good enough without medications until I got married. I have a low grade bipolar 2 disorder possibly and have been taking 300 mg. quetiapine for over 10 years, now I hear it may cause early death. Am ok to wean off meds if best, since I didn’t need them before I got married. Please, I can’t die early. My young mom needs me. Thank you!

Early Death & Other Bad Side Effects of Quetiapine

Answered by on -

A.

Abruptly stopping your medications can cause illness relapses, among other negative effects. Whenever possible, consult your doctor before making decisions about your medication. Your prescribing physician can assist you in stopping your medication safely.

You also stated that you “heard” that your medication may cause early death. What was the source of that information? That may or may not be true. It’s important to determine the credibility of your source. It’s important to investigate that claim further before deciding your next steps.

One credible source of information is your prescribing physician. Other credible sources include: research studies, agencies such as the US Food and Drug Administration, and perhaps the drug maker. It’s important to make informed decisions using credible data in all areas of your life.

Regarding your medication, you may no longer need it but that is a decision you should be making in collaboration with your prescribing physician. You also mentioned counseling but it’s not clear from your letter if you are currently in treatment with the therapist. Counseling will also help you to know how to move forward with your treatment. I hope this information helps you as you proceed. Please take care.

Dr. Kristina Randle

Early Death & Other Bad Side Effects of Quetiapine

Kristina Randle, Ph.D., LCSW

Kristina Randle, Ph.D., LCSW is a licensed psychotherapist and Assistant Professor of Social Work and Forensics with extensive experience in the field of mental health. She works in private practice with adults, adolescents and families. Kristina has worked in a large array of settings including community mental health, college counseling and university research centers.

APA Reference
Randle, K. (2018). Early Death & Other Bad Side Effects of Quetiapine. Psych Central. Retrieved on November 22, 2019, from https://psychcentral.com/ask-the-therapist/2018/03/14/early-death-other-bad-side-effects-of-quetiapine/
Scientifically Reviewed
Last updated: 8 May 2018 (Originally: 14 Mar 2018)
Last reviewed: By a member of our scientific advisory board on 8 May 2018
Published on Psych Central.com. All rights reserved.